Isabgol

Isabgol, otherwise called Psyllium husk, is a dietary fiber used to treat constipation and hard stools. It increases stool and also acts as a laxative. This fiber is also good for weight loss as it is hard to digest and keeps the person full for longer hours, thus avoids overeating. Isabgol also has anti-inflammatory properties and is used to reduce inflammation in piles or hemorrhoids.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is chronic constipation a sign of colon cancer?

Query: Hi doctor, I am 29 years old. I have always had bowel movement issues for as long as I can remember, not having a movement for five days. About a year ago, I noticed some blood in my stool on a few occasions. I went to the GI doctor, and he ran multiple tests (fecal calprotectin, FIT, abdomen CT s...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. It seems chronic constipation. Your anxiety may or may not be contributing to this constipation. Possible causes of constipation of that much duration seem to be due to chronic idiopathic constipation (CIC), of pelvic dyssynergia or also called anismus or dyssynergi...  Read Full »

How to treat an anal fissure?

Query: Hello doctor, I have an anal fissure/hemorrhoid. I am not sure how I got it. But I have taken pictures, and there is a cut outside the anal area. There is a burning sensation when I pass stools. But a few days back, I had a lot of diarrhea, and I feel good from it, but now I have this anal fissure....  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Yes, it is an anal fissure (attachment removed to protect patient identity), a breach in the skin around the anal canal. It can occur spontaneously but usually follows after a forceful passage of stools or a passage of hard stools. Most fissures heal themselves but r...  Read Full »

What could be a small itchy lump on the anal area?

Query: Hello doctor,I need medication for a small lump in the anus area, which is a bit itchy. I have a history of hemorrhoids a year ago and have no recent bleeding.  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. You should start using Ispagol husk, two tablespoons full daily, in a glass of water. Take it regularly, it will soften your stools and help with your current symptoms. Use Xylocaine 2% gel over the anal canal with the help of a nozzle. Use atleast three times a d...  Read Full »

What should I do for my anal pain while sitting?

Query: Hello doctor, I have minor pain around the anus while sitting, and it appears like there is swelling. My mother suffered a lot from the piles issue. So, I am worried that it could be the same. I have the picture attached. Could you please confirm the diagnosis and suggest the next steps for me?  Read Full »


Dr. Sandeep V Nair

General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I read your complaints. First of all, please understand that piles are not necessarily genetic. The pictures you sent (attachment removed to protect patient identity) show hemorrhoids or in layman's word piles. It is usually seen in people with a sedentary lif...  Read Full »

Please suggest a solution for my painful skin tags near the anus.

Query: Hello doctor, I have two skin tags near the anus. It pains a lot while passing stools, and even after that, it remains for a few minutes. It is there for about a year. Initially, I do not have any problem, and I am getting this pain only from last month, which is very severe for a week now. Kindly ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I have seen the pictures (attachment removed to protect patient identity). Well, these are not anal tags. They are thrombosed external hemorrhoids, which are often painful. It may or may not associate with constipation. But yes, it is a risk factor for their develo...  Read Full »

What causes fleshy growth outside anus?

Query: Hello doctor, I am a 19 year old female with no past medical history. I experienced constipation for some days, and I saw blood in my stools. I found this small fleshy growth on the anus, which hurts after passing motion. The pain ceases after a few hours. This fleshy growth¬†retracts inside when I ...  Read Full »


Dr. Arvind Guru

General Surgeon, Surgical Gastroenterologist, Surgical Oncologist

Answer: Hi, Welcome to icliniq.com. I have seen your attached picture (attachment removed to protect patient identity). It shows old hemorrhoids called as skin tags. This picture, along with the pain that you are describing is suggestive of anal fissure. This is a tear in the wall of the anus, at the bas...  Read Full »

What could be the tear in anus after anal sex?

Query: Hi doctor, I got married recently and tried anal sex. Because of it there is a small tear in her anus. This incident happened 3 weeks back. She does not have any pain while motion and also there is no blood or white mucus in the stool. But, she feels a flesh strand (like thread) at her anus opening...  Read Full »


Dr. Aditi Gupta Jha

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. From your description, it looks like your wife had an anal fissure, due to the tear. You should have a look at the strand that is hanging from the anus and locate it and then consult me. Depending on that, we should be able to better help her. However, it is most im...  Read Full »

Is it advisable to take Isabgol for a long time?

Query: Hello doctor, I have been suffering from constipation for the past six months. Usually, I go through seasonal constipation every year in February and March months, but it will become normal within a week. But this year it is continued. I took isabgol one tablespoon a day and was somewhat much bette...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. Constipation requires some lifestyle modifications for its cure. Most important is the increased intake of fluid and fruits. Avoid spicy and junk food. If you like papaya, add it in adequate quantities in your diet. In case you have not got your thyroid and blood sugar...  Read Full »

When should I have my colonoscopy after delivery for a firm lump above my belly button?

Query: Hello doctor, I am a 34-year-old woman, and I am 27 weeks pregnant. When I was 20 weeks pregnant, I could occasionally feel a hard round lump of around 8 mm right above my belly button, on the top of uterus when I was lying down. It would just sit there then disappear within minutes or less. At fir...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. The description you mentioned is quite characteristic of an umblical hernia or central hernia. You rightly pointed out that it appears and disappears indepedently and while you lie supine over the bed for a while. Since you have diastasis recti abdominus which is se...  Read Full »

Why am I having loose stools on and off very often for six months now?

Query: I am having constant loose stools. I take Adderall, Intuniv, zoloft and a pill for acid reflux. I am a 17 soon to be 18 year old female. I am 5'4 and 215 lbs. This has been on and off very often for up to 6 months now.  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello. I welcome you to clinic. After reviewing your medication profile, These one medication zoloft and to some extent adderall and intuniv cause gastrointestinal upset. The one of such common adverse effect is diarrhea with zoloft. Secondly these medication have tendency to increase body weight,...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.